Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 26, 2007, 6:45 PM EDT for Van Buren County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2007, 6:45 PM EDT (22:45 UTC)
- Expired
- Apr 26, 2007, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 262245
SVRGRR
MIC159-262330-
/O.NEW.KGRR.SV.W.0011.070426T2245Z-070426T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 PM EDT THU APR 26 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 730 PM EDT
* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF HARTFORD...OR
ABOUT 7 MILES NORTHWEST OF DOWAGIAC...AND MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FITZBURG BY 650 PM EDT
HARTFORD BY 700 PM EDT
LAWRENCE AND TOQUIN BY 705 PM EDT
MCDONALD AND TEAPOT DOME BY 710 PM EDT
BANGOR BY 715 PM EDT
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4233 8621 4242 8620 4242 8587 4239 8589
4208 8603 4208 8622 4224 8622 4225 8624
4229 8624
$$2 follow-up statements
000
WWUS53 KGRR 262308
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
708 PM EDT THU APR 26 2007
MIC159-262330-
/O.CON.KGRR.SV.W.0011.000000T0000Z-070426T2330Z/
VAN BUREN MI-
708 PM EDT THU APR 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR VAN BUREN COUNTY...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HARTFORD TO FITZBURG...AND MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARTFORD AND TOQUIN BY 715 PM EDT
MCDONALD AND LAWRENCE BY 720 PM EDT
TEAPOT DOME BY 725 PM EDT
BANGOR...GLENDALE...BREEDSVILLE AND MI JERICHO CORNERS BY 730 PM
EDT
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4233 8621 4242 8620 4242 8587 4239 8589
4208 8603 4208 8622 4224 8622 4225 8624
4229 8624
$$
NJJ000
WWUS53 KGRR 262330
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT THU APR 26 2007
MIC159-262340-
/O.EXP.KGRR.SV.W.0011.000000T0000Z-070426T2330Z/
VAN BUREN MI-
730 PM EDT THU APR 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY HAS
EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE NO
LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 4233 8621 4242 8620 4242 8587 4239 8589
4208 8603 4208 8622 4224 8622 4225 8624
4229 8624
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:56 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 26, 3:56 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 PM EDT THU APR 26 2007 .SHORT TERM... WARM SECTOR HAS BEEN SURGING NORTH THROUGH INDIANA TODAY AND THE SURFACE WARM FRONT IS NOW CROSSING THE MICHIGAN/INDIANA BORDER. QUITE A BIT OF SURFACE BASED CONVECTION HAS DEVELOPED IN THE WARM SECTOR... AIDED BY NEXT SHORTWAVE/VORT LOBE SWINGING AROUND THE SOUTHEAST SIDE OF THE UPPER LOW NOW OVER WRN IL. ALL OF THIS CONVECTIVE ACTIVITY WILL BE MOVING TO THE NNE OVER THE NEXT SEVERAL HOURS... ALTHOUGH WILL BECOME ELEVATED AND PROBABLY WEAKEN AS IT CROSSES THE WARM FRONT. THERE IS STILL SOME CONCERN FOR BRIEF SPIN-UPS OF FUNNELS OR WEAK TORNADOES ALONG/SOUTH OF THE I-94 CORRIDOR THROUGH 9 PM AS THE WARM FRONT LIFTS A LITTLE FARTHER NORTH THIS EVENING. THREAT OF THAT SHOULD DIMINISH AFTER SUNSET WITH LOSS OF SURFACE BASED INSTABILITY. HOWEVER THE THREAT OF GENERAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND SMALL HAIL WILL PERSIST THROUGH THE BALANCE OF THE NIGHT AS THE UPPER LOW CENTER AND -19C H5 COLD POOL MOVES DIRECTLY OVERHEAD. WILL CONTINUE WITH CATEGORICAL 100 PCT POPS TONIGHT. COULD BE SOME FOG ISSUES AFTER MIDNIGHT AS THE SURFACE LOW TRACKS ACROSS THE SE CWFA... BUT NOT CURRENTLY EXPECTING IT TO BE DENSE ENOUGH FOR INCLUSION IN THE PUBLIC FCST. WILL HAVE POPS LOWERING INTO THE SCATTERED CATEGORY ON FRIDAY AS WE GET ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM. IT WILL BE CLOUDY AND COOL WITH MOIST/CYCLONIC NW FLOW IN PLACE. CAN/T COMPLETELY RULE OUT A TSTM OR TWO YET IN THE MORNING UNTIL THE UPPER LOW/COLD POOL PULLS OFF TO THE NE. THINGS DRY OUT FRIDAY NIGHT AS SYSTEM FINALLY PULLS AWAY AND RIDGING BUILDS IN. WILL HAVE A SMALL SHOWER THREAT IN THE EVENING IN THE ERN CWFA OTHERWISE BECOMING PARTLY CLOUDY. H8 TEMPS REBOUND TO ABOUT 8C ON SATURDAY AND WITH MOSTLY SUNNY SKIES MAX TEMPS SHOULD REACH THE UPPER 60S IN MANY AREAS. THERE IS A TAIL OF VORTICITY PROGGED TO BE DROPPING DOWN FROM THE NW IN THE AFTERNOON... ALTHOUGH IT SHOULD BE TOO DRY TO SUPPORT MUCH IN THE WAY OF PCPN. HAVE INCLUDED SLIGHT CHANCE POPS IN THE NRN THIRD OF THE CWFA FOR THIS FEATURE. IMPRESSIVE H8 THERMAL RIDGE OF AROUND 14C NUDGES INTO THE REGION FROM THE WEST ON SUNDAY WHICH WILL LEAD TO EVEN WARMER MAX TEMPS IN THE 70S. .LONG TERM... WE WILL HAVE DRY WX AND VERY MILD TEMPS SUNDAY AND MONDAY. THE NEXT LOW PRESSURE SYSTEM WILL MOVE IN FROM THE UPPER MIDWEST AND BRING US A CHC OF TSTORMS TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD LINGER INTO WEDNESDAY (MAINLY SOUTH) BUT LATEST MEDIUM RANGE GUIDANCE TRENDS SUGGEST THAT THE SFC HIGH PRESSURE RIDGE TO OUR NORTH MAY FORCE THE BOUNDARY AND IT/S ASSOCIATED PCPN FURTHER SOUTH BY THEN. TEMPS WILL RETURN TO NEAR NORMAL LEVELS BEHIND THIS SYSTEM FOR THE MID TO LATTER PORTION OF NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && MEADE LAURENS
Hazardous weather outlook, Apr 26, 4:30 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 430 PM EDT THU APR 26 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-271000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 430 PM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE FORECASTED TO DEVELOP LATE THIS AFTERNOON AND TONIGHT PRIMARILY ALONG AND SOUTH OF I-96. CLOUD TO GROUND LIGHTNING STRIKES... SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT LATE THIS AFTERNOON AND EVENING SOUTH OF THE I-96 CORRIDOR. SEVERAL LOCATIONS COULD PICK UP AN INCH OF RAIN...WHICH COULD LEAD TO SOME PONDING OF THE WATER ON ROADWAYS AND PERHAPS SOME POOR DRAINAGE FLOODING. THE MAIN STORM MOTION WILL BE NORTH NORTHEAST AT 25 MPH. TRIGGERING THE THUNDERSTORMS WILL BE A LOW PRESSURE SYSTEM OVER EASTERN ILLINOIS AND A WARM FRONT WHICH WILL CONTINUE TO LIFT NORTH ACROSS FAR SOUTHERN LOWER MICHIGAN THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAURENS
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.